Hail, Watonwan
- When
- June 27, 4:20 PM CST
- Where
- Watonwan County, 4 mi S of St James
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.933, -94.633
40 acres of beans shredded.
5 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT FRI JUN 27 2003 FORECAST CONCERN IS SEVERE CHANCES AND HOW WIDESPREAD THE PRECIP WILL BE. STRONGEST CONVECTION OVER SE ND AT THIS TIME..CLOSEST TO INCOMING UPPER JET. OTHER CLUSTER OVER SE SD INTO SW MN CLOSER TO STRONGER THETA E ADVECTION. MODELS WANT TO TAKE BEST THETA E ADVECTION AND STRONGER SSW LOW LEVEL FLOW JUST TO S OF CWA OR ALONG BORDER AREA. DECENT QG FORCING TRANSLATING/DEVELOPING OVER MAINLY EASTERN CWA LATER THIS EVENING. ALL OF THIS MEANS SOEM HIGH POPS OVER MOST OF CWA...BUT TAPERING OFF WEST AFTER MINIGHT AS FORCING MOVES EAST. SOME UNSTABLE AIR DOES REMAIN OVER EASTERN CWA ON SAT WITH POSSIBLE SECOND TROUGH MOVING THROUGH. PERIOD OF QUIET WEATHER REST FOR WEEKEND..THEN WARMER AN MORE UNSTABLE AIR RETURNS FOR MID WEEK AND LATER. ETA HINTING AT SOME CONVECTION ON MONDAY NIGHT..BUT SEEMS LIKE BETTER PUSH OF INSTABILITY ADVECTION OFF TO OUR NW. WILL KEEP DRY FOR NOW..AND NOT BRING ANYTHING IN UNTIL WED. EVEN DURING THAT TIME...SEEM LIKE WARMER AIR ALOFT TAKES OVER FOR A TIME. MAY NEED TO WAIT UNTIL FRONT COMES IN OVER RIDGE ON WED INTO THURSDAY. .MSP...NONE. JPR
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-281025- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 524 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS OVER MUCH OF THE SOUTHERN TWO THIRDS OF MINNESOTA AND NEARBY AREAS ADJACENT WESTERN WISCONSIN. THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TODAY AND TONIGHT...BECOMING MORE NUMEROUS TOWARD MIDNIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE OVER WEST CENTRAL MINNESOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH MIDDAY SATURDAY. A FEW STORMS COULD REACH SEVERE LIMITS BY PRODUCING SOME LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO LIKELY ESPECIALLY OVER WESTERN WISCONSIN. A SURFACE TROUGH OF LOW PRESSURE...WILL PUSH INTO THE EASTERN SECTION OF NORTH DAKOTA BY THIS EVENING. LOW LEVEL MOISTURE ...INSTABILITY ALONG WITH SEVERAL OUTFLOW BOUNDARIES...WILL PROVIDE THE BEST CONDITIONS FOR THE DEVELOPMENT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED LATER THIS AFTERNOON OR EVENING OVER WEST CENTRAL MINNESOTA.
The Minneapolis radar (KMPX), 133 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
40 acres of beans shredded.
Semi blown over on Interstate 90.
Roof off part of garage in northeast section of Fairmont. Several trees down, including one on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363494, 5363491, 5363492, 5363497, 5363493, 5363495, 5363496.